Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 130, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 12, 2017, 6:11 PM CDT for Hale County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2017, 6:11 PM CDT (23:11 UTC)
- Expired
- Jun 12, 2017, 6:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Hale County, TX
The radar
The Lubbock radar (KLBB), 46 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -412 J/kg
- Mixed-layer LCL
- 2410 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:02 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 12, 3:02 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 302 PM CDT Mon Jun 12 2017 .DISCUSSION... We will see our first significant thunderstorm chances in a while over the next couple of days. Southwest flow aloft has increased today and will continue to do so through Tuesday. This was in response to a deep upper level low currently in the Great Basin. This low will eject out of the Great Basin into the northern Rockies and then the northern Plains tomorrow. Dryline convergence will continue to sharpen by late this afternoon centering around the I-27 corridor. A minor secondary dryline will also sharpen in eastern New Mexico but is not expected to have much of an impact on convective chances. there is still some minor capping this afternoon which prevented convection the past several days. However, this capping is expected to become weak enough to allow convection to develop. Surface dew points in the lower 60s have allowed mixed layer instabilities to climb to around 2000 J/kg already and could go slightly higher in the next few hours. Deep layer shear has improved from yesterday with values on the order of 25-30kt today. Although a cu field is completely absent at the moment, convection is still expected to develop as all hi-res models depict. Initiation time is anticipated to be around 23Z or so. Even better chances for convection will come on Tuesday as the flow aloft further increases. Instability is progged to be slightly less than today with only a very weak cap by the afternoon again with an earlier initiation time. We will begin to see rising heights on Wednesday with a strengthening ridge to the south of the region. The dryline will be sticking around the area but this ridge will fight the dryline convergence in creating convection on Wednesday and Thursday afternoons. This ridge will also lead to very warm temperatures with daytime highs likely eclipsing 100 degrees possibly for a few days peaking Friday-Saturday. Since low level moisture will also be around, morning lows will only drop into the lower 70s. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, Jun 12, 11:26 AM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1126 AM CDT Mon Jun 12 2017 TXZ021>044-131630- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1126 AM CDT Mon Jun 12 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible this afternoon and evening along and ahead of the dryline which will be located along a line from Brownfield to Plainview to Silverton by late afternoon. Wind gusts to 60 mph and hail up to golf ball size will be possible with this activity. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorm activity will be possible each afternoon and evening this week. A higher chance and greater coverage of storms is forecast for Tuesday. Large hail and damaging downburst wind gusts will be possible Tuesday afternoon and evening generally along and east of I-27. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required across the central South Plains and Rolling Plains late this afternoon into this evening.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:35 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 25 min |
| Jun 12, 6:51 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.